Trazodone And Vision Problems

Updated

I currently am using Trazodone HCL 150Mg for insomnia. I usually cut the dosage in half or in thirds and notice my eyes and vision seem to be affected. It is as if my eyes are really tired, blink a lot, and definitely irritated. I take no other meds except 25Mg of Metoprolol ER to slow a rapid heartbeat. I have been taking Metoprolol for many months with no side effects. I previously had been using 50MG of Trazodone and it was quite ineffective. My doctor increased the dosage to help me sleep. I do not notice anyone complaining of eye problems. The Mfr. of Trazodone is TEVA Pharm.

11 Replies

Earliest Newest Votes
1

Hello, Gloria! How are you?

The FDA does list blurry vision among the possible side effects of Trazodone, but they don't specify how or why it causes it, so yes, your symptoms could possibly be due to taking it. Other side effects may possibly include nausea, dizziness, drowsiness, weight gain and dry mouth.

Have you consulted your doctor? Have you tried some lubricating eye drops?

Was this helpful? 1
2

I have stopped using trazadone. Too many after effects; waking up during the night too many times, vivid dreams, feeling lousy, etc. This is definitely not the sleep aid for me.

Was this helpful? 1
3

Most antidepressants can cause ROL, which stands for REM Onset Latency, so basically you take longer to enter the REM phase of sleep and are in it for a shorter period of time than normal.

That can result in vivid dreaming and frequent waking. You can read more about this from the FDA and NIH.

How are you doing without the medication?

Was this helpful? 3
4

I have tried eye drops but that wasn't the answer. Not using trazadone has been the right call. It is not for me. I am currently using generic ambien for several weeks (though it is expensive) but at least I sleep fairly uninterrupted without horrendous dreams.

Was this helpful? 0
5

I take 300 mg Trazodone. It is a great sleep aid and antidepressant for me. However, my pharmacist said the company is not making 300mg tabs anymore and gave me 150mg tabs shaped like trapazoids. They are next to impossible to swallow. Help! Is the company (Sidmak) really not making the 300 mg anymore??

Was this helpful? 2
6

I have had a big change in my eyesight, I thought it was from aging...

Was this helpful? 4
7

Trazadone-eye issues: I'm on 50 mg if trazodone at night for sleep, it helps with that but I'm feeling exhausted and my eyes really hurt all throughout the day. I'm getting 7.5-8 hours or more of sleep a night. I'm at a loss of what the issue is...! Is this a side effect? Vision is not blurry. My eyes just feel tired and have more red veins than normal. Also on 150 of Zoloft. Thanks!

Was this helpful? 4
8

Re: m1234 (# 7) Expand Referenced Message

I, too, have noticed a change in my vision after being on Trazadone (25-75mg)- I take Prozac as well. Assumed it was aging but the vision decrease has significantly impacted my activities- had to increase contact strength but still having issues. Not sure which is worse-difficulty getting asleep or vision blurriness!

Was this helpful? 2
9

Re: Carol (# 8) Expand Referenced Message

My doctor put me on Trazodone, 50 mg tabs. For the last couple of weeks I've had blurred vision (thought it was my glasses!) so decided to look up Trazodone. I think my question has been answered so will call my doctor!

Was this helpful? 2
10

Eye issues clearly identify eye issues I have been experiencing. Traz is keeping me sleeeping that I cannot do my daily work excessively oversleeping. Ive been taking hydrocodone w it. Has anyone experienced this? Thank you

Was this helpful? 0
11

Re: Caroline (# 5) Expand Referenced Message

I take trazodone 150mgm for sleep. My pill is oblong and separated into 1/2 increments on one side, and 1/3 increments on the other. I have been taking this med for many years. I have found that I choke on these tablets. I take several pills this same oblong shape and have no problem with any of them. But this trazodone scares me because it seems to get “stuck in my throat” even when I cut it in thirds. Does anyone else have this problem?

Was this helpful? 0

More Discussions:

vision and balance problems

I have taken eltroxin for many years. In May of 2010, my doctor changed my meds to synthroid. since early June, I have e...

2 REPLIES
ambien vision problems

Have been taking Ambien and am experiencing vision problems, tired eyes, flashes, and blur. ## Hello, Girlcat! How are y...

2 REPLIES
lipitor vision problems

Has anyone had light sensitivity and blurred vision while taking lipitor? I have been on it for three months. ## Yes, vi...

2 REPLIES
Depakote vision problems

Hi. I've currently stopped taking Depakote and I was wondering how long does it take for the side effects to go away...

1 REPLY
Tramadol - serious vision problems

My wife has been taking Tramadol for 4 weeks for hip paint before hip replacement surgery next month. It worked fine for...

19 REPLIES
trazodone and methadon mix well?

trazodone and methadon mix well?or will it kill me ## Im on methadone and Trazadone and have been passing out in seconds...

4 REPLIES
trazodone and metoprolol taken together

Can these two .meds be taken together trazodone and desyrel ## Hello, Katrina! How are you? I didn't find any intera...

3 REPLIES
trazodone and moxypen

I am currently on 50mg of trazodone and 10mg of Aropax - I need no take an antibiotic called moxypen 500mg, is it safe t...

2 REPLIES
Trazodone and Melatonin

I've been on trazodone for 2 weeks but quit taking it 24 hours ago. Is it safe to take melatonin now? ## According t...

1 REPLY
Trazodone and Excedrin PM

I'm taking 50 mg trazodone for insomnia. Some nights I have a lot of hip pain. Could I also take an Excedrin pm? ## ...

1 REPLY